The halfway mark!

Well, for radiation anyway. I’m so glad I can say I only have 10 radiation treatments left! I was clueless in the beginning of treatments as to how much this would affect my body. It is all totally doable at this point, the side effects, while definitely there, are mild. They include: dry mouth, a constant bad taste in my mouth, food tastes not as great, headaches, redness at radiated area (down my right side of my face and neck), and tiredness. It sounds bad, but at this point it’s fine. My radiation oncologist wants to start me on an anti-seizure medicine that will basically block my pain pathways so that I don’t need to take narcotics in the upcoming weeks. I’ve been fortunate so far in that I started treatments on a Thursday and had breaks for weekends, Christmas, and New Years. But now I have my last 10 treatments all jammed in the next two weeks. So the side effects will come and come hard apparently. I asked him if there was any chance I wouldn’t develop the really bad symptoms and he basically said no. So I will take this anti-seizure medicine in the hopes that it blocks my pain pathways (or something. I don’t really know) I will probably start it on Monday and the main side effect is drowsiness. He said to be prepared to feel a little out of it the next few weeks. Great. I guess we gotta do what we gotta do!

I also learned the hard way that another interesting side effect of radiation is a weakened immune system. I got the stupid stomach bug! It was advised to me that I now stay home as much as possible and basically not go anywhere since it’s flu season. And we don’t even have cable!! Lol, but for real.

Also, I got to see my dermatologist yesterday and unfortunately she did scrape a spot on the right side above my ear that looks suspicious. It was all I could do not to cry. All I can think is what if this was the spot this whole time causing all the problems and we just attributed it to the other one? Or worse yet, what else is lurking on me that has yet to be found? There is a paranoia with this sort of thing that is hard to shake. I am choosing to continue to believe that God has this worked out for my good and that all of this is just a part of His bigger plan. So far I have no reason to believe otherwise, but as every day seems to get a little harder it’s just something I need to keep reminding myself.

There are two songs really speaking to me right where I’m at right now. One is a Christian song and the other isn’t and they touch me for very different reasons. The Christian one is “Already There” by Casting Crowns. This song is achingly beautiful and I take comfort in its message of God’s bigger plan. Here it is if you wanna listen: http://m.youtube.com/watch?v=Qtg9axTtNLg

The other song is “Pompeii” by Bastille. If you listen to pop music at all there’s no doubt you’ve heard it. It’s like someone got in my head and put my thoughts together very poetically – and with a catchy beat. Sometimes I get choked up listening to it because it hits so close to home. Here it is of you don’t know it (or if you like it and just want to listen): http://m.youtube.com/watch?v=V3WqMcvts3Y

I hope you all are staying healthy! Make sure you stay home if you have the flu and be sure to get to a dermatologist to get any funky spots checked! A friend of mine from high school, who is also in her 20s, just had a spot removed from her back that came back as melanoma. I pray this is where her battle with it ends. Get checked, guys!!

Advertisements

8 thoughts on “The halfway mark!

  1. Hey, precious lady. So honest and out front with your feelings, fears and hopes. Good for the soul and spirit to journal like this. I listened to the Bastille song. Very interesting. I could picture what they were singing and imagine feelings of being overwhelmed by everything. You are right. You are facing more effects of the radiation. So glad to see that your dr. is being proactive by having you take the anti seizure medication. I have worked with that often with my patients. It actually works to reduce the sensations felt by the nerves. That drowsy side effect varies with each individual and based on dosage. Takes 10 – 14 days to take full effect. Should help reduce your side effects. I will continue to pray for God’s favor in preventing discomfort with all you are going through. You are a great testimony of His faithfulness. You do not know how much your positive attitude and sunshine are helping those around you. On the down, difficult days when you dont’ feel like talking to or seeing anyone – well that goes with the territory. Jesus understands that and sometimes you need to just rest. Blessings to you. Char

    1. Hey Char, I always appreciate your encouragment and kindness!! Thanks so much for taking the time to reach out to me you always seem to know the right thing to say 🙂 Thank you as well for your continued prayer support!

  2. Thank you for the update, my wife was talking to Delores and got the jist of some of the news, hey, remember the aneurysm that turned out to be no big deal, so please think positive thoughts….and remember you’re the toughest Kim we know other than maybe North Korean leader Kim Jong Un 😉

    Blessings and may the shadow of God’s hand be over you daily

  3. To keep yourself occupied while at home, splurge on Hulu Plus (and Netflix if you don’t have it). I think they’re each $7.99/month and TOTALLY worth it for all extra stuff you can watch now 😀

    1. I’d love to but we don’t pay for internet, we just have an upgraded phone plan 😦 dang it! Maybe I will have to try to figure something else out, I heard good things about those Roku boxes too. Luckily some amazing lady sent us some awesome movies that I’ve been watching here and there (not sure what I’m saving th for but I feel the need to lol) (:

      1. Roku’s are great, but you will need internet for them. But you can access Netflix, Hulu and I think Amazon Instant Video through them. Highly recommend :-D. Will let you know if I get any new DVDs in too :-D.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s